MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA PROTECTOR P13-O; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA PROTECTOR P13-O; INTRAVASCULAR ADMINISTRATION SET
Model Number 515060
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use with bd phaseal¿ optima protector p13-o the rubber stopper dislodges into vial.There was no report of patient impact.The following information was provided by the initial reporter: the optima assembly fixture was used with the p13-o to spike a vial of vectibix.This vial has a flat vial stopper.This was a veteran staff member whom is familiar with this system.The rubber stopper pushed all the way into the vial.This is the first time this has happened with this vial and our p13-o.
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary photos received by our quality team for investigation.Through visual inspection of the picture, the protector is assembled in the vial, but the rubber stopper has been disassembled from the vial and has fallen into the medicine vial.Through visual evaluation of the samples, no defects or issues observed.Functional testing was performed, connecting the protector sample to both a vial, injector, and syringe per the instructions for use provided with the product.In all cases the expansion chamber expanded properly, liquid was able to be drawn from the vial, and the product functioned as intended.A device history review was performed for lot 2111401, no deviations or non-conformances were identified during the manufacturing process that could have contributed to the reported issue.Three retained samples from the lot were evaluated, no defects or issues observed.Functional testing was performed, connecting the protector sample to both a vial, injector, and syringe per the instructions for use provided with the product.In all cases the expansion chamber expanded properly, liquid was able to be drawn from the vial, and the product functioned as intended.Product undergoes a series of testing during manufacturing to ensure the quality and functionality of the device.These tests include visual inspections along with leakage testing and flow rate, all records were reviewed for the reported lot and results were found to be acceptable.Based on the quality team's investigation, we are not able to identify a root cause related to our manufacturing process at this time.
 
Event or Problem Description

Brand Name
BD PHASEAL¿ OPTIMA PROTECTOR P13-O
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17131479
Report Number3003152976-2023-00233
Device Sequence Number12362266
Product Code ONB
UDI-Device Identifier00382905150609
UDI-Public(01)00382905150609
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2023
Device Model Number515060
Device Catalogue Number515060
Device Lot Number2111401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer08/01/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown